MAUDE Adverse Event Report: STRYKER SPINE-US 9MM X 6DEG X 9MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 9MM X 6DEG X 9MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48950096
Health Effect - Clinical Code Injury (2348)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned per hospital policy.
 
Event or Problem Description
Primary surgery using es2 system was performed (b)(6) 2017.It was reported that the screw deviated from the vertebral body postoperatively and the cage fractured at l3/4.Patient was revised on (b)(6) 2019.This record represents the screw.
 
Event or Problem Description
Primary surgery using es2 system was performed (b)(6) 2017.It was reported that the screw deviated from the vertebral body post- operatively and the cage fractured at l3/4.Patient was revised on (b)(6) 2019.This record represents the cage.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed no relevant issues or similar events were identified.According to the ifu, ¿in the event that healing is delayed, does not occur, or failure to immobilize the delayed/ nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.¿ as the cage was not returned, a definite root cause cannot be determined.However, the cage was implanted for almost two years and it is unknown if the patient fused.It was reported that one of the pedicle screws migrated out of position.This can cause instability in the construct which can put excess force onto the cage and possibly cause it to fracture.H3 other text : device was not returned and therefore could not be evaluated.

Brand Name
9MM X 6DEG X 9MM X 23MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8724911
Report Number3004024955-2019-00025
Device Sequence Number19253735
Product Code MAX
UDI-Device Identifier07613327117318
UDI-Public07613327117318
Combination Product (Y/N)N
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48950096
Device Lot NumberD58E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;